MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number 510863
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: cure catheter® for men & women.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
End user reports "bleeding with the f14 catheter for the last 3 months.She reports unknown number of catheters, unknown number of market units with unknown lot numbers of the same catheter over the last 3 months." she states "she has used these catheters for many years and never had bleeding with them before this is a new occurrence in the last 3 months.She caths for retention from bladder spasms which she states cause her not to empty her bladder and she caths 6-7 x a day.Phone connection was poor so the information below was all i could obtain.She said the bleeding occurs when she finds it hard to pass the catheter through the sphincter before entering the bladder and she will note discomfort when she removes the catheter.When she looks at the retracted catheter she sees only "a little bit (of blood) in the tube" and states "it is not much".It stops immediately but she will notice this occurs "about every 3rd time" she caths and it is not all the time.She does not think it is a product defect with the catheter but rather an anatomical change of some sort.She said she has never needed to lubricate the catheter prior to insertion as she has never had any issues with this catheter prior inserting it dry." end user was advised we do recommend lubricant with this type of catheter and she can check with her urologist about a lubricant they would recommend for her as lube helps with insertion.She said "she already has some pre-lubricated catheters coming from her supplier to sample.She has always used a size 14 fr for years.We also discussed pelvic floor relaxation techniques as well.She was appreciative of the information.I advised her to see her urologist about this ongoing bleeding and she plans on sending her urologist a message informing her of this change.She last had a cystoscopy with urologist about 4 months ago, prior to when this bleeding started.She said she had a yearly check up about 3-4 weeks ago with her pcp and was found to have a uti.She left a urine sample as part of the yearly check up and it was not performed specifically for the bleeding she clarified.She was having no uti symptoms at the time.She said her md put her on a course of antibiotics for 14 days and she finished them but the bleeding has still persisted as described above about every 3rd time she caths.She is diligent about washing her hands prior to insertion, keeps the catheter sterile and cleanses urethral opening with wipes prior to inserting catheter." end user was advised to follow up with her urologist regarding the bleeding, which she plans on doing.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15477774
Report Number1049092-2022-00370
Device Sequence Number20294863
Product Code EZD
UDI-Device Identifier00815947020215
UDI-Public00815947020215
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510863
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale